Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Albuquerque, NM

May 29, 2005Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2005, 1:50 PM MDT for Colfax County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 1:50 PM MDT (19:50 UTC)
Expired
May 29, 2005, 2:30 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 198 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 291950
SVRABQ
NMC007-292030-
/O.NEW.KABQ.SV.W.0039.050529T1950Z-050529T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 230 PM MDT

* AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL COLFAX COUNTY...OR ABOUT 19 MILES SOUTHWEST OF DES
  MOINES...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EAST CENTRAL COLFAX COUNTY AROUND 200 PM MDT...
  RURAL EXTREME EAST CENTRAL COLFAX COUNTY AROUND 210 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3681 10425 3651 10426 3650 10401 3678 10401

$$

23
2 follow-up statements
000 
WWUS55 KABQ 292018
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
219 PM MDT SUN MAY 29 2005

NMC007-292030-
/O.CON.KABQ.SV.W.0039.000000T0000Z-050529T2030Z/
COLFAX-
219 PM MDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
COLFAX COUNTY UNTIL 230 PM MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL COLFAX COUNTY...OR ABOUT 19 MILES SOUTHEAST
OF RATON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EAST CENTRAL COLFAX COUNTY AROUND 200 PM MDT...

LAT...LON 3681 10425 3651 10426 3650 10401 3678 10401

$$

23
000 
WWUS55 KABQ 292029
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT SUN MAY 29 2005

NMC007-292040-
/O.EXP.KABQ.SV.W.0039.000000T0000Z-050529T2030Z/
COLFAX-
230 PM MDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL COLFAX
COUNTY AT 230 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3681 10425 3651 10426 3650 10401 3678 10401

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:20 AM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 29, 10:20 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1020 AM MDT SUN MAY 29 2005

.UPDATE...FLOOD WARNING FOR TAOS COUNTY EXTENDED UNTIL 1100 AM MDT
MONDAY MORNING. SHOWERS AND BUILDING TSTMS ALREADY LINING UP ALONG
THE EAST SLOPES OF THE SANGRES SO TWEAKED FORECAST THERE. OTHERWISE
NO CHANGES.

&&

.PREV DISCUSSION 330 AM MDT SUN MAY 29 2005...
FORECAST CHALLENGES THROUGH THE SHORT TERM CONCERN TEMPERATURES AS
WELL AS POP CHANCES. OVERALL INTEGRITY OF GRIDS IN GREAT SHAPE WITH
ONLY A FEW ADJUSTMENTS MADE. UPPER LEVEL LOW PLAGUING THE NW CORNER
OF OLD MEXICO HAS SHIFTED EAST...HOWEVER MOISTURE THRU ATMOSPHERIC
COLUMN IN SW NM REMAINS HIGH AS PRECIPITABLE WATER VALUES PUSH 0.75
INCHES. MODELS STILL PROJECTING SURFACE BOUNDARY TO MOVE INTO THE NE
ZONES BY LATE IN THE AFTERNOON. APPEARS THIS FEATURE IS A BIT SLOWER
THAN PREVIOUSLY FORECAST...THUS HAVE PLACED THE HIGHEST POPS DURING
THE EVENING HOURS. EXPECT STORMS TO DEVELOP OVER THE HIGHER TERRAIN
AND ROLL INTO THE PLAINS. ADDITIONALLY...SHORT WAVE OVER AZ PROGGED
TO TRACK THROUGH NM AND INTERACT WITH BOUNDARY LAYER UPSLOPE FLOW IN
THE WAKE OF SURFACE BOUNDARY TO PROVIDE SIGNIFICANT VERTICAL ASCENT.
ANTICIPATE MCS TO EVOLVE NEAR SFC FRONT OVER SE CO/NE NM...TRACKING
E/SE INTO PANHANDLES OF OK/TX. SWODY1 HAS AFOREMENTIONED AREA PEGGED
UNDER A SLIGHT RISK FOR LARGE HAIL AND DAMAGING WINDS WITH AN ISOLD
TORNADO POSSIBLE WITHIN SUPERCELLS NEAR LOW LEVEL SHEAR ZONE. THERE
MAY BE A VERY WEAK E CANYON WIND LATE TONIGHT/EARLY SUN MORNING AS
BOUNDARY TRIES TO PUSH TOWARD THE CENTRAL MOUNTAINS.

MODELS ARE SUGGESTING FRONT WILL STALL OUT OVER THE HIGH PLAINS FOR
MON...THUS BEST THREAT FOR PCPN WILL BE ALONG ERN SLOPES OF SANGRES
EASTWARD TO THE TEXAS STATE BORDER. ERN PLAINS MAY BE FIGHTING WITH
STRATUS AGAIN FOR MON MORNING/EARLY AFTERNOON...INHIBITING INCOMING
SOLAR AND KEEPING TEMPERATURES IN THE 60S/70S. NEVER THE LESS...ALL
FORECAST MODELS PROJECTING SIGNIFICANT PCPN POSSIBLE AS SHORT WAVE
TRACKS THROUGH SRN CO/NRN NM. ANY SFC HEATING WILL ALLOW STORMS TO
RAPIDLY DEVELOP AND BECOME SUPERCELLULAR AS SIGNIFICANT SHEAR WILL
BE PRESENT. SWODY2 HAS AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN IN
SLIGHT RISK. MEANWHILE...DRYING EXPECT INTO THE WRN ZONES AS 500MB
FLOW INCREASES. ANTICIPATE THESE WINDS TO TRANSPORT TO THE SFC AND
ALLOW FOR WINDY CONDITIONS AS WELL AS SCOURING OF MOISTURE. REDUCED
POP CHANCES OVER THE WRN ZONES FOR THIS REASON.

CUT PCPN CHANCES FOR TUESDAY WITH THE EXCEPTION OF THE NE QUADRANT
OF THE STATE AS NW FLOW ALOFT PERSISTS. SFC FRONT BECOMES MORE OF A
DRY LINE SCENARIO FOR THE AFTERNOON...PUSHING INTO TX. EXPECT THIS
FEATURE TO SLOSH BACK AND FORTH IN A DIURNAL PATTERN OVER THE ERN
PLAINS FOR THE REMAINDER OF WORK WEEK...KEEPING AN ISOLD CHANCE FOR
THUNDERSTORMS IN THE FORECAST. TWO CLOSED OFF LOWS PROGGED ON BOTH
GFSLR AND DGEX TO AFFECT THE COUNTRY LATE IN THE WEEK. FIRST WILL
TRACK ALONG CANADIAN BORDER...WITH BRUNT OF ACTIVITY STAYING NORTH
OF THE STATE. SECOND LOW TO SWING THRU THE BAJA AND WEAKEN OVER NM.
THERE MAY BE AN UPTICK IN PCPN OVER THE SRN/ERN ZONES FOR FRI/SAT
TIME FRAME IN RESPONSE TO THIS SYSTEM. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  86  54  82  49 /   0   0  10   0
GALLUP..........................  78  47  77  42 /  20  20   0   0
GRANTS..........................  79  49  79  45 /  20  20   0  10
GLENWOOD........................  80  52  85  53 /  20  20   0   0
CHAMA...........................  72  39  68  36 /  30  30  30  10
LOS ALAMOS......................  74  49  72  44 /  20  20  20  10
RED RIVER.......................  67  39  64  33 /  40  50  40  20
TAOS............................  75  46  72  39 /  30  30  20  20
SANTA FE........................  75  46  75  45 /  30  30  20  20
SANTA FE AIRPORT................  78  48  78  47 /  30  30  20  20
ESPANOLA........................  80  46  79  45 /  20  20  20  10
ALBUQUERQUE HEIGHTS.............  83  59  82  56 /  20  20   0  20
ALBUQUERQUE VALLEY..............  84  56  83  53 /  20  20   0  10
ALBUQUERQUE FOOTHILLS...........  81  57  80  54 /  30  30  10  20
ALBUQUERQUE WEST MESA...........  83  58  82  55 /  20  20   0  10
SOCORRO.........................  84  55  85  55 /  20  20   0  10
SANDIA PARK/CEDAR CREST.........  74  45  71  45 /  40  30  20  20
MORIARTY/ESTANCIA...............  77  42  75  43 /  30  30  20  20
CARRIZOZO.......................  81  52  83  54 /  20  20   0  20
RUIDOSO.........................  74  40  74  48 /  30  30  10  20
RATON...........................  73  45  66  45 /  40  60  40  30
LAS VEGAS.......................  74  45  69  45 /  30  40  40  30
ROY.............................  72  49  63  48 /  40  60  40  30
CLAYTON.........................  73  51  62  50 /  40  60  40  30
SANTA ROSA......................  80  54  73  54 /  30  40  20  30
TUCUMCARI.......................  81  56  72  55 /  20  50  30  30
FORT SUMNER.....................  83  54  73  58 /  20  40  20  30
CLOVIS..........................  82  56  72  57 /  20  50  30  30
PORTALES........................  83  56  74  56 /  20  40  30  30
ROSWELL.........................  86  61  84  60 /  20  30  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46
Hazardous weather outlook, May 29, 6:00 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAY 29 2005

NMZ001>021-026-301200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
538 AM MDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY OVER THE
NORTHEAST CORNER OF THE STATE STRETCHING FROM THE EASTERN SLOPES
OF THE SANGRE DE CRISTO MOUNTAINS TO THE TEXAS STATE BORDER THIS
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AS WELL AS AN
ISOLATED TORNADO ARE POSSIBLE AS A COLD FRONT SWINGS THROUGH THE
NORTHEAST CORNER OF NEW MEXICO.

HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER
NORTHERN NEW MEXICO. THE MAIN AREA OF CONCERN INCLUDE THE CABRESTO
CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT
PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN FOR MEMORIAL DAY. PRECIPITATION
WILL DEVELOP DURING THE AFTERNOON AND PERSIST THROUGH THE EVENING
HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG GUSTY WINDS.

HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER
NORTHERN NEW MEXICO. SIGNIFICANT PRECIPITATION THIS WEEKEND COULD
ALLOW WATERWAYS TO RISE ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
MANY AREAS ACROSS NORTHERN AND EASTERN NEW MEXICO. REPORT SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

VISIT HTTP://WWW.SRH.NOAA.GOV/ABQ FOR THE LATEST WARNINGS AND
STATEMENTS OR STAY TUNED TO NOAA WEATHER RADIO.

DPORTER

In the hours before

Special weather statement, May 29, 12:45 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1245 PM MDT SUN MAY 29 2005

NMZ004-005-011-291915-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-

...STRONG THUNDERSTORM MOVING WESTERN SAN MIGUEL COUNTY...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF MONTEZUMA.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOS MONTOYAS...MINERAL
HILL...OJITOS FRIOS...ROMEROVILLE...SAN ANTONIO AND SAN GERONIMO.
Special weather statement, May 29, 12:55 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1255 PM MDT SUN MAY 29 2005

NMZ007-291930-
FAR NORTHEAST PLAINS-

...STRONG THUNDERSTORM MOVING OVER EASTERN UNION COUNTY...

AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES WEST OF SENECA. MOVEMENT
WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL UNION
COUNTY.

23
Special weather statement, May 29, 1:18 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 PM MDT SUN MAY 29 2005

NMZ003-004-291945-
SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-

...STRONG THUNDERSTORM MOVING ...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS
UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES WEST
OF TESUQUE. MOVEMENT WAS SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE AGUA FRIA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 1:18 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 PM MDT SUN MAY 29 2005

NMZ003-004-291945-
SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-

...STRONG THUNDERSTORM MOVING OVER WESTERN SANTA FE COUNTY...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS
UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES WEST
OF TESUQUE. MOVEMENT WAS SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE AGUA FRIA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 1:21 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT SUN MAY 29 2005

NMZ015-292000-
LOWER RIO GRANDE VALLEY-

...STRONG THUNDERSTORM MOVING CENTRAL SOCORRO COUNTY...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS
UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES
NORTHWEST OF BOSQUE DEL APACHE REFUGE. MOVEMENT WAS SOUTHEAST AT 5
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SOCORRO
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23
Special weather statement, May 29, 1:25 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
125 PM MDT SUN MAY 29 2005

NMZ005-292015-
NORTHEAST HIGHLANDS-

...STRONG THUNDERSTORM MOVING OVER EASTERN COLFAX AND WESTERN UNION
COUNTIES...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS
UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES
SOUTHWEST OF CAPULIN. MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL COLFAX
COUNTY AND RURAL WEST CENTRAL UNION COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:57 PM MDTSevere Thunderstorm WarningABQHarding34 min
May 29, 4:14 PM MDTSevere Thunderstorm WarningABQChaves46 min
May 29, 5:56 PM MDTSevere Thunderstorm WarningABQGuadalupe42 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.